Alert archive / Oregon / Red Flag Warnings in 2013
Red Flag Warning 8, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 31, 2013, 5:09 AM PDT for 5 counties in Oregon. It took effect at Jul 31, 2013, 9:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2013, 5:09 AM PDT (12:09 UTC)
- In effect from
- Jul 31, 2013, 9:00 AM PDT
- Expired
- Jul 31, 2013, 4:05 PM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 101 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -599 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014 WWUS86 KMFR 311209 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 509 AM PDT WED JUL 31 2013 ORZ616-622-010015- /O.CAN.KMFR.FW.W.0007.000000T0000Z-130801T0600Z/ /O.NEW.KMFR.FW.W.0008.130731T1600Z-130801T0600Z/ UMPQUA BASIN-EASTERN ROGUE VALLEY- 509 AM PDT WED JUL 31 2013 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONES 616 AND 622. * THUNDERSTORMS...ISOLATED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE INTO THE AFTERNOON AND EVENING. MOISTURE WILL INCREASE DURING THE DAY WEDNESDAY. STORMS MAY BE WET BY LATE THIS AFTERNOON...CONTINUING THROUGH THE EVENING. * OUTFLOW WINDS...LOCAL GUSTS TO 40 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ619-620-312100- /O.CAN.KMFR.FW.W.0007.000000T0000Z-130731T2100Z/ /O.NEW.KMFR.FW.W.0008.130731T1600Z-130731T2100Z/ WESTERN ROGUE RIVER-SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- 509 AM PDT WED JUL 31 2013 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON FOR ABUNDANT LIGHTNING WITH DRY FUELS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. * AFFECTED AREA: FIRE WEATHER ZONES 619 AND 620. * THUNDERSTORMS...ISOLATED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING. THE POTENTIAL FOR ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY AFTERNOON THEN DIMINISH AS MOISTURE SHIFTS NORTH AND EAST OF THE AREA. * OUTFLOW WINDS...LOCAL GUSTS TO 40 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ621-010015- /O.EXB.KMFR.FW.W.0007.130731T1800Z-130801T0600Z/ SISKIYOU MOUNTAINS- 509 AM PDT WED JUL 31 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR FOR ABUNDANT LIGHTNING WITH DRY FUELS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 621 AND THE SISKIYOU MTN FIRE ZONE. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE INTO THIS EVENING. * OUTFLOW WINDS...LOCAL GUSTS TO 40 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ624-010015- /O.CON.KMFR.FW.W.0007.130731T1800Z-130802T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 509 AM PDT WED JUL 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THURSDAY FOR FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR NORTHERN PORTION OF FIRE WEATHER ZONE 624... * AFFECTED AREA: NORTHERN PORTION OF FIRE WEATHER ZONE 624. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH THURSDAY EVENING. * OUTFLOW WINDS...LOCAL GUSTS TO 40 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ617-623-010015- /O.CON.KMFR.FW.W.0007.000000T0000Z-130802T0300Z/ UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES- 509 AM PDT WED JUL 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 617 AND 623... * AFFECTED AREA: FIRE WEATHER ZONES 617 AND 623. * THUNDERSTORMS...ISOLATED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING...THEN INCREASE IN COVERAGE TO SCATTERED THUNDERSTORMS BY THIS AFTERNOON. MOISTURE WILL INCREASE DURING THE DAY TODAY AND STORMS MAY BE WET BY LATE THIS AFTERNOON. THUNDERSTORMS SHOULD TAPER OFF TONIGHT BUT RE-DEVELOP THURSDAY AFTERNOON. * OUTFLOW WINDS...LOCAL GUSTS TO 40 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
826 WWUS86 KMFR 311925 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1225 PM PDT WED JUL 31 2013 ORZ619-620-312030- /O.CAN.KMFR.FW.W.0008.000000T0000Z-130731T2100Z/ WESTERN ROGUE RIVER-SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- 1225 PM PDT WED JUL 31 2013 ...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 619 AND 620... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA: FIRE WEATHER ZONES 619 AND 620. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE EXPECTED ONLY EAST OF THE AREA THIS AFTERNOON AND EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR $$ ORZ616-312030- /O.CAN.KMFR.FW.W.0008.000000T0000Z-130801T0600Z/ UMPQUA BASIN- 1225 PM PDT WED JUL 31 2013 ...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 616... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA: FIRE WEATHER ZONE 616. * THUNDERSTORMS...ISOLATED THUNDERSTORMS COULD DEVELOP ONLY ON THE EASTERN FRINGES OF THE ZONE THIS AFTERNOON AND EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR $$ ORZ625-010730- /O.EXB.KMFR.FW.W.0007.130801T1700Z-130802T0600Z/ SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1225 PM PDT WED JUL 31 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 11 PM PDT THURSDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 11 PM PDT THURSDAY. * AFFECTED AREA: FIRE WEATHER ZONE 625. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY MORNING AND CONTINUE THROUGH THURSDAY EVENING. * OUTFLOW WINDS...LOCAL GUSTS TO 40 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ622-010600- /O.CON.KMFR.FW.W.0008.000000T0000Z-130801T0600Z/ EASTERN ROGUE VALLEY- 1225 PM PDT WED JUL 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 622... * AFFECTED AREA: FIRE WEATHER ZONE 622 * THUNDERSTORMS...ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING WITH THE HIGHEST PROBABILITY IN THE NORTHEAST PORTION OF THE ZONE. MOISTURE WILL INCREASE DURING THE DAY. STORMS MAY BE WET BY LATE THIS AFTERNOON...CONTINUING THROUGH THE EVENING. * OUTFLOW WINDS...LOCAL GUSTS TO 40 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ621-010600- /O.CON.KMFR.FW.W.0007.000000T0000Z-130801T0600Z/ SISKIYOU MOUNTAINS- 1225 PM PDT WED JUL 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 621... * AFFECTED AREA: FIRE WEATHER ZONE 621. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE PROBABILITY WILL BE HIGHEST IN THE EASTERN PORTION OF THE ZONE. * OUTFLOW WINDS...LOCAL GUSTS TO 40 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ624-010730- /O.CON.KMFR.FW.W.0007.000000T0000Z-130802T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 1225 PM PDT WED JUL 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 624... * AFFECTED AREA: FIRE WEATHER ZONE 624. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THURSDAY EVENING. THE PROBABILITY WILL BE HIGHEST IN THE NORTHERN HALF OF THE ZONE...FROM AROUND CHILOQUIN NORTHWARD. * OUTFLOW WINDS...LOCAL GUSTS TO 40 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ617-623-010730- /O.CON.KMFR.FW.W.0007.000000T0000Z-130802T0300Z/ UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES- 1225 PM PDT WED JUL 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 617 AND 623... * AFFECTED AREA: FIRE WEATHER ZONES 623 AND 617 * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. MOISTURE WILL INCREASE DURING THE DAY AND STORMS MAY BE WET BY LATE THIS AFTERNOON. THUNDERSTORMS SHOULD TAPER OFF LATER TONIGHT BUT ISOLATED THUNDERSTORMS ARE STILL POSSIBLE. THE PROBABILITY OF ISOLATED THUNDERSTORMS WILL INCREASE AGAIN LATE THURSDAY MORNING INTO THURSDAY AFTERNOON. * OUTFLOW WINDS...LOCAL GUSTS TO 40 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ DW VISIT US AT WWW.WEATHER.GOV/MEDFORD
931 WWUS86 KMFR 312305 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 405 PM PDT WED JUL 31 2013 ORZ622-010015- /O.CAN.KMFR.FW.W.0008.000000T0000Z-130801T0600Z/ EASTERN ROGUE VALLEY- 405 PM PDT WED JUL 31 2013 ...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 622... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA: FIRE WEATHER ZONE 622. * THUNDERSTORMS...THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING BUT COVERAGE WILL BE MINIMAL. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR $$ ORZ621-010015- /O.CAN.KMFR.FW.W.0007.000000T0000Z-130801T0600Z/ SISKIYOU MOUNTAINS- 405 PM PDT WED JUL 31 2013 ...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 621... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA: FIRE WEATHER ZONE 621 * THUNDERSTORMS...THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING BUT COVERAGE WILL BE MINIMAL. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR $$ ORZ617-623-011200- /O.EXT.KMFR.FW.W.0007.000000T0000Z-130801T2200Z/ UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES- 405 PM PDT WED JUL 31 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 3 PM PDT THURSDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 617 AND 623... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 3 PM PDT THURSDAY. * AFFECTED AREA: FIRE WEATHER ZONES 617 AND 623. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING WITH MOST OF THE ACTIVITY NORTH OF HIGHWAY 140. RAINFALL AMOUNTS ARE EXPECTED TO BE MODERATE. THUNDERSTORMS SHOULD TAPER OFF LATER TONIGHT BUT ISOLATED THUNDERSTORMS ARE STILL POSSIBLE. THE PROBABILITY OF ISOLATED THUNDERSTORMS WILL INCREASE AGAIN LATE THURSDAY MORNING INTO THURSDAY AFTERNOON. * OUTFLOW WINDS...LOCAL GUSTS TO 40 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ624-011200- /O.CON.KMFR.FW.W.0007.000000T0000Z-130802T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 405 PM PDT WED JUL 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 624... * AFFECTED AREA: FIRE WEATHER ZONE 624. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. COVERAGE WILL DIMINISH OVERNIGHT BUT SCATTERED COVERAGE IS EXPECTED AGAIN LATE THURSDAY MORNING THROUGH THURSDAY EVENING. THE PROBABILITY WILL BE HIGHEST IN THE NORTHERN HALF OF THE ZONE...FROM AROUND CHILOQUIN NORTHWARD. * OUTFLOW WINDS...LOCAL GUSTS TO 40 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ625-011200- /O.CON.KMFR.FW.W.0007.130801T1700Z-130802T0600Z/ SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 405 PM PDT WED JUL 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM PDT THURSDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 625... * AFFECTED AREA: FIRE WEATHER ZONE 625. * THUNDERSTORMS...ISOLATED THUNDERSTORMS THROUGH THIS EVENING WILL DIMINISH IN COVERAGE OVERNIGHT THEN SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THURSDAY MORNING AND CONTINUE THROUGH THURSDAY EVENING. * OUTFLOW WINDS...LOCAL GUSTS TO 40 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ DW VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 31, 1:00 AM PDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 31, 1:00 AM PDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 AM PDT WED JUL 31 2013
.DISCUSSION...31/00Z NAM/GFS IN.
THE MAIN STORY THIS MORNING IS THE EXTREMELY SMOKY CONDITIONS OVER
PORTIONS OF SOUTHWEST OREGON AND NORTHERN CALIFORNIA. THERE IS
ALSO THE THREAT OF THUNDERSTORM ACTIVITY NOW THROUGH THURSDAY.
OTHER THAN THAT THERE IS MARINE STRATUS ALONG PORTIONS OF THE
COAST AND LOTS OF MIDDLE AND HIGH LEVEL CLOUD COVERAGE ASSOCIATED
WITH AN INCOMING SHORT WAVE.
A LONG WAVE UPPER TROUGH IS NOW OFFSHORE NEAR 130W. SHORT WAVES
EJECTING FROM THIS TROUGH WILL ENHANCE UPPER LEVEL INSTABILITY AND
THUS INCREASE THE CHANCES OF CONVECTION. THE FIRST IN THE SERIES
IS NOW MOVING THROUGH THE AREA. A SECOND WEAKER WAVE WILL MOVE
THROUGH WEDNESDAY AFTERNOON AND EVENING. SEVERAL MORE WEAKER WAVES
WILL FOLLOW WEDNESDAY NIGHT INTO THURSDAY AS THE LONG WAVE TROUGH
APPROACHES THE COAST. THE TROUGH WILL MOVE ONSHORE THURSDAY NIGHT
BUT WILL REMAIN OVER THE PACIFIC NORTHWEST AS SHORT WAVES MOVE
DOWN THE BACKSIDE OF THE TROUGH AND SLOW ITS PROGRESS.
THE EVENING SHIFT DID AN EXCELLENT ANALYSIS OF THE CONVECTION
POTENTIAL THROUGH WEDNESDAY. IT FOLLOWS WITH SOME ADDITIONAL
INFORMATION ADDED FROM THE 31/00Z RUNS.
31/00Z GUIDANCE SHOWS INCREASING MID LEVEL INSTABILITY AS A SHORT
WAVE ARRIVES AND MOVES THROUGH WHICH MEANS THE POTENTIAL FOR
NOCTURNAL THUNDERSTORMS TUESDAY NIGHT. THE 31/00Z KMFR SOUNDING
SHOWS INCREASING MOISTURE ALOFT BUT IS ALSO OF THE INVERTED-V TYPE
BELOW 700 MB...WHICH MEANS VERY DRY AIR REMAINS IN THE LOW
LEVELS. THUS...ANY THUNDERSTORMS THAT DO DEVELOP ARE LIKELY TO BE
DRY AND MAY RESULT IN MORE FIRE STARTS. THESE STORMS WOULD ALSO BE
CAPABLE OF STRONG GUSTY DOWNDRAFT WINDS (DCAPES > 500 J/KG) WHICH
WOULD BE VERY HAZARDOUS TO PERSONNEL FIGHTING EXISTING FIRES.
CONDITIONS WILL CONTINUE TO DESTABILIZE LATER THIS MORNING INTO
THIS AFTERNOON. THE LATEST DLP (DRY LIGHTNING POTENTIAL) GUIDANCE
SHOWS THE GREATEST THREAT FOR DRY STORMS ON THE WEST SIDE FROM
12Z-18Z WEDNESDAY WITH CONDITIONS BECOMING VERY UNSTABLE IN THE
AFTERNOON (LI'S -4 TO -6, MID LEVEL LAPSE RATES 8.5C/KM, AND CAPES
> 500 J/KG). THE MAIN THREAT WILL BE OVER THE WESTERN INTERIOR
VALLEYS AND THE CASCADES. THE STORMS WILL TEND TO BECOME WETTER
WEDNESDAY AFTERNOON OVER THE WEST SIDE...BUT THEY'LL BE MOVING
RIGHT ALONG...SO PRECIPITATION TOTALS WILL REMAIN LOW.
THE MAIN THREAT AREA WILL SHIFT TO THE CASCADES AND EAST SIDE
THURSDAY AS A MARINE PUSH BRINGS IN COOLER AIR AND MORE STABLE
CONDITIONS TO THE WEST SIDE. MODEL LIFTED INDICES ARE NOT AS
IMPRESSIVE THEN AS THEY ARE FOR WEDNESDAY. EXPECT CONTINUED
THUNDERSTORM ACTIVITY FROM THE CASCADES EAST BUT COVERAGE AND
INTENSITY WILL BE LESS. FRIDAY WILL BE MORE STABLE. THE MAIN
THREAT AREA BY THAT TIME WILL BE EAST OF THE CASCADES. IF THE
31/00Z GFS VERIFIES THERE WILL BE NO THUNDERSTORMS FRIDAY OR
SATURDAY. THE NAM IS SLIGHTLY MORE UNSTABLE AND MAY SUPPORT
ISOLATED COVERAGE OVER LAKE COUNTY FRIDAY.
WEAK LOW PRESSURE WILL LINGER OVER THE AREA THROUGH THE WEEKEND
WITH A WARMING TREND. UNSTABLE CONDITIONS MAY REDEVELOP SUNDAY AND
THE CURRENT FORECAST INCLUDES A SLIGHT CHANCE OF AFTERNOON/EVENING
THUNDERSTORMS OVER THE HIGHER TERRAIN. THE TROUGH IS CURRENTLY
PROGGED TO SHEAR EARLY NEXT WEEK...LEAVING A CUTOFF LOW OFF THE
CALIFORNIA COAST. AT THAT POINT THE FORECAST WILL BE DEPENDENT ON
THE LOCATION OF THE CUTOFF...WHICH IS A REAL DICEY FORECAST THIS
FAR OUT. THE LOW WILL LIKELY REMAIN WHEREVER IT SETS UP UNTIL AT
LEAST THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...WILDFIRES BURNING IN DOUGLAS AND JOSEPHINE COUNTIES
WILL CONTINUE TO PRODUCE PLENTY OF SMOKE ACROSS SOUTHWEST OREGON
AND NORTHERN CALIFORNIA. THIS SMOKE WILL CAUSE MOUNTAIN
OBSCURATIONS AND REDUCE VISIBILITIES AT LOWER ELEVATIONS...EVEN
DOWN TO IFR AT TIMES.
ISOLATED DRY THUNDERSTORMS MAY DEVELOP LATER THIS MORNING ACROSS
THE INLAND WEST SIDE VALLEYS OF OREGON AND AREAS NEAR THE CASCADES
AS WINDS AND MOISTURE INCREASE ALOFT. BY THIS AFTERNOON AND
EVENING...THUNDERSTORMS WILL ALSO BE POSSIBLE IN AND EAST OF THE
CASCADES IN OREGON...ESPECIALLY AROUND CRATER LAKE AND THE EAST
SIDE NORTH OF KLMT.
ELSEWHERE...AWAY FROM THE FIRES...EXPECT VFR...BUT MARINE STRATUS
WILL BRING MVFR/IFR CIGS AND PATCHY FOG TO COASTAL AREAS...MAINLY
NORTH OF CAPE BLANCO AND ALSO NEAR BROOKINGS. SOME OF THESE CIGS
WILL SPREAD INLAND TO THE UMPQUA BASIN. STRATUS WILL ERODE BACK TO
THE COASTLINE BY LATE MORNING. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM MIDNIGHT TONIGHT TO 11 PM PDT WEDNESDAY
FOR ORZ021.
RED FLAG WARNING FROM MIDNIGHT TONIGHT TO 8 PM PDT THURSDAY FOR
ORZ023-026.
RED FLAG WARNING FROM MIDNIGHT TONIGHT TO 2 PM PDT WEDNESDAY FOR
ORZ022-024.
RED FLAG WARNING FROM MIDNIGHT TONIGHT TO 11 PM PDT THURSDAY FOR
ORZ025.
RED FLAG WARNING FROM MIDNIGHT TONIGHT TO 11 PM PDT THURSDAY FOR
ORZ027-030-031.
RED FLAG WARNING FROM 11 AM WEDNESDAY TO 11 PM PDT THURSDAY FOR
ORZ028-029.
CA...NONE.
PACIFIC COASTAL WATERS...NONE.
15/15/08The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:42 PM PDT | Special Weather Statement | MFR | Klamath | 48 min |
Nearby
Red Flag Warnings in Oregon, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.